Infinite Dimensional Rough Dynamics

  • Massimiliano GubinelliEmail author
Conference paper
Part of the Abel Symposia book series (ABEL, volume 13)


We review recent results about the analysis of controlled or stochastic differential systems via local expansions in the time variable. This point of view has its origin in Lyons’ theory of rough paths and has been vastly generalised in Hairer’s theory of regularity structures. Here our concern is to understand this local expansions when they feature genuinely infinite dimensional objects like distributions in the space variable. Our analysis starts reviewing the simple situation of linear controlled rough equations in finite dimensions, then we introduce unbounded operators in such linear equations by looking at linear rough transport equations. Loss of derivatives in the estimates requires the introduction of new ideas, specific to this infinite dimensional setting. Subsequently we discuss how the analysis can be extended to systems which are not intrinsically rough but for which local expansion allows to highlight other phenomena: in our case, regularisation by noise in linear transport. Finally we comment about other application of these ideas to fully-nonlinear conservations laws and other PDEs.


  1. 1.
    Bailleul, I., Gubinelli, M.: Unbounded rough drivers. Annales de la facultè des sciences Mathématiques de Toulouse 26(4), 795–830 (2017). MathSciNetCrossRefGoogle Scholar
  2. 2.
    Catellier, R., Gubinelli, M.: Averaging along irregular curves and regularisation of ODEs. Stoch. Process. Appl. 126(8), 2323–2366 (2016). MathSciNetCrossRefGoogle Scholar
  3. 3.
    Chen, K.T.: Iterated path integrals. Bull. Am. Math. Soc. 83(5), 831–879 (1977). MathSciNetCrossRefGoogle Scholar
  4. 4.
    Chouk, K., Gubinelli, M.: Nonlinear PDEs with modulated dispersion II: Korteweg–de Vries equation (2014). arXiv:1406.7675
  5. 5.
    Chouk, K., Gubinelli, M.: Rough sheets (2014). arXiv:1406.7748Google Scholar
  6. 6.
    Chouk, K., Gubinelli, M.: Nonlinear PDEs with modulated dispersion I: nonlinear Schrödinger equations. Commun. Partial Differ. Equ. 40(11), 2047–2081 (2015)CrossRefGoogle Scholar
  7. 7.
    Davie, A.M.: Differential equations driven by rough paths: an approach via discrete approximation. Appl. Math. Res. Express. AMRX (2) 40, Art. ID abm009 (2007)Google Scholar
  8. 8.
    Davie, A.M.: Uniqueness of solutions of stochastic differential equations. Int. Math. Res. Not. IMRN (24) 26, Art. ID rnm124 (2007).
  9. 9.
    Deya, A., Gubinelli, M., Hofmanová, M., Tindel, S.: A priori estimates for rough PDEs with application to rough conservation laws. arXiv:1604.00437 [math] (2016). arXiv:1604.00437Google Scholar
  10. 10.
    DiPerna, R.J., Lions, P.L.: Ordinary differential equations, transport theory and Sobolev spaces. Invent. Math. 98(3), 511–547 (1989). MathSciNetCrossRefGoogle Scholar
  11. 11.
    Flandoli, F., Gubinelli, M., Priola, E.: Well-posedness of the transport equation by stochastic perturbation. Invent. Math. 180(1), 1–53 (2010). MathSciNetCrossRefGoogle Scholar
  12. 12.
    Friz, P.K., Hairer, M.: A Course on Rough Paths: with an Introduction to Regularity Structures. Universitext. Springer, Cham (2014)CrossRefGoogle Scholar
  13. 13.
    Gubinelli, M.: Controlling rough paths. J. Funct. Anal. 216(1), 86–140 (2004). MathSciNetCrossRefGoogle Scholar
  14. 14.
    Gubinelli, M., Tindel, S., Torrecilla, I.: Controlled viscosity solutions of fully nonlinear rough PDEs (2014). arXiv:1403.2832Google Scholar
  15. 15.
    Hairer, M.: A theory of regularity structures. Invent. Math. 198(2), 269–504 (2014). MathSciNetCrossRefGoogle Scholar
  16. 16.
    Lyons, T.J.: Differential equations driven by rough signals. Rev. Mat. Iberoamericana 14(2), 215–310 (1998). MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Authors and Affiliations

  1. 1.IAM and Hausdorff Center for MathematicsBonnGermany

Personalised recommendations